Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 239, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2025, 6:22 PM CDT for 4 counties in Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 19, 2025, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:16 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WUUS53 KLBF 192322
SVRLBF
NEC071-089-149-183-200015-
/O.NEW.KLBF.SV.W.0239.250719T2322Z-250720T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
622 PM CDT Sat Jul 19 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Rock County in north central Nebraska...
Northeastern Garfield County in north central Nebraska...
Southwestern Holt County in north central Nebraska...
Northwestern Wheeler County in north central Nebraska...
* Until 715 PM CDT.
* At 622 PM CDT, a severe thunderstorm was located 10 miles west of
Amelia, or 29 miles southeast of Bassett, moving southeast at 30
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Chambers, Amelia, Sunfish Lake, Gables, and Carson Lake.
This includes Highway 281 between mile markers 162 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
&&
LAT...LON 4224 9933 4238 9920 4223 9858 4186 9890
TIME...MOT...LOC 2322Z 300DEG 25KT 4225 9917
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMJ2 follow-up statements
534
WWUS53 KLBF 192337
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
637 PM CDT Sat Jul 19 2025
NEC149-192346-
/O.CAN.KLBF.SV.W.0239.000000T0000Z-250720T0015Z/
Rock NE-
637 PM CDT Sat Jul 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has exited the
warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4223 9858 4186 9890 4215 9919 4228 9915
4234 9902
TIME...MOT...LOC 2336Z 300DEG 25KT 4220 9906
$$
NEC071-089-183-200015-
/O.CON.KLBF.SV.W.0239.000000T0000Z-250720T0015Z/
Garfield NE-Holt NE-Wheeler NE-
637 PM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN GARFIELD...SOUTHWESTERN HOLT AND NORTHWESTERN
WHEELER COUNTIES...
At 636 PM CDT, a severe thunderstorm was located near Amelia, or 27
miles southwest of O'Neill, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chambers, Amelia, Sunfish Lake, and Gables.
This includes Highway 281 between mile markers 162 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4223 9858 4186 9890 4215 9919 4228 9915
4234 9902
TIME...MOT...LOC 2336Z 300DEG 25KT 4220 9906
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMJ375
WWUS53 KLBF 200001
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
701 PM CDT Sat Jul 19 2025
NEC071-089-183-200015-
/O.CON.KLBF.SV.W.0239.000000T0000Z-250720T0015Z/
Garfield NE-Holt NE-Wheeler NE-
701 PM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN GARFIELD...SOUTH CENTRAL HOLT AND NORTHWESTERN
WHEELER COUNTIES...
At 701 PM CDT, a severe thunderstorm was located 9 miles southwest of
Chambers, or 25 miles northeast of Burwell, moving southeast at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chambers, Gables, and Sunfish Lake.
This includes Highway 281 between mile markers 163 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4190 9886 4208 9906 4219 9903 4224 9892
4221 9860
TIME...MOT...LOC 0001Z 307DEG 26KT 4210 9887
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM CDT, 1 hour 48 minutes earlier. Its key messages:
- Scattered thunderstorms continue to develop this afternoon and evening
- Hot temperatures Monday and Tuesday
- Another chance of marginal severe thunderstorms on Sunday
Area forecast discussion, Jul 19, 4:34 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 434 PM CDT Sat Jul 19 2025 .KEY MESSAGES... - Scattered thunderstorms continue to develop this afternoon and evening - Hot temperatures Monday and Tuesday - Another chance of marginal severe thunderstorms on Sunday && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 405 PM CDT Sat Jul 19 2025 The main concern will be the continued thunderstorm development this afternoon and evening. Thunderstorms will continue to develop late this afternoon with latest CAMs showing development both across western and north central Nebraska and a secondary location off the off the higher terrain in the Panhandle. Steep lapse rates, MU CAPE values around 3000 J/kg and deep layer shear around 45 to 60 kts by late afternoon/evening present a favorable environment for large hail, increasing confidence in seeing hail 2" or greater with supercell storms. Some of the hodographs are also suggesting the potential for tornadic development as well into the early evening hours. There is also some suggestion that strong winds in excess of 70 mph may be possible with some of the strongest supercells, especially across southwest Nebraska. A LLJ will also kick in later this evening and help aid in sustaining supercell thunderstorms. Expect the bulk of the thunderstorms to be out of the area before midnight tonight. For Sunday there is the potential of a few isolated thunderstorms, however confidence remains low in thunderstorm development at this time. There is the potential for some patchy fog to develop Sunday morning across portions of the Sandhills, at this time fog potential does not look to be widespread, but could see a few locations have visibility lower than 1 mile. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 405 PM CDT Sat Jul 19 2025 A ridge will build in across the central CONUS early in the week, Monday and Tuesday with temperatures warming into the 90s. There is the potential for heat indices to reach near 100, but confidence is low at the moment and will continue to monitor as heat headlines may be needed if confidence in higher heat indices increase. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1254 PM CDT Sat Jul 19 2025 Lingering patchy fog and low clouds will persist through mid afternoon across portions of the northern Sandhills including KVTN terminal with IFR or lower conditions possible. Late afternoon and evening there will be scattered thunderstorms possible, some of which may contain large hail and strong winds, that may be erratic at times, across western and north central Nebraska, including KVTN and KLBF terminals. Storms should generally be out of the area by midnight. There is a chance for patchy fog again Sunday morning across western and north central Nebraska and may impact both forecast terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 19, 4:35 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 PM CDT Sat Jul 19 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-202145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 PM CDT Sat Jul 19 2025 /335 PM MDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. A slight (level 2 of 5) risk of severe storms are possible late this afternoon and evening across much of western and north central Nebraska. The main threat will be hail (2+ inches) and damaging winds (75+ mph), but a few tornadoes may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday through Wednesday across the area. On Sunday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Sunday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 19, 5:22 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service North Platte NE
522 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail 4 E North Platte 41.13N 100.70W
07/19/2025 M1.75 Inch Lincoln NE Official NWS Obs
&&
BrownLocal storm report, Jul 19, 5:26 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
526 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail Long Pine 42.53N 99.70W
07/19/2025 M1.25 Inch Brown NE Emergency Mngr
&&
BrownLocal storm report, Jul 19, 5:27 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
527 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Hail 1 W North Platte 41.13N 100.79W
07/19/2025 M1.00 Inch Lincoln NE NWS Employee
0522 PM Hail 5 E Ainsworth 42.55N 99.76W
07/19/2025 M1.50 Inch Brown NE Trained Spotter
Ping pong size hail and 50 mph winds.
&&Local storm report, Jul 19, 5:32 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
532 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM Hail 2 NNE North Platte 41.16N 100.76W
07/19/2025 M1.75 Inch Lincoln NE Storm Chaser
&&Local storm report, Jul 19, 5:38 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
538 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Hail 1 S Long Pine 42.52N 99.70W
07/19/2025 M1.75 Inch Brown NE Emergency Mngr
&&Local storm report, Jul 19, 5:58 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
558 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Hail 7 S Gandy 41.37N 100.45W
07/19/2025 E2.75 Inch Lincoln NE Fire Dept/Rescue
Had reports of hail breaking out windows on
several houses in town. There was some water
over the county roads.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Jul 18, 7:25 PM CDT | Special Weather Statement | LBF | McPherson | 50 min |
| Jul 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:21 PM CDT | Tornado Warning | LBF | Brown | 39 min |
| Jul 18, 8:55 PM CDT | Tornado Warning | LBF | Brown, Cherry | 50 min |
| Jul 18, 9:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 18, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Jul 18, 10:54 PM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 18, 11:41 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jul 19, 1:56 AM CDT | Special Weather Statement | LBF | Rock | 64 min |
| Jul 19, 3:31 AM CDT | Special Weather Statement | LBF | Holt | 59 min |
| Jul 19, 2:52 PM CDT | Special Weather Statement | LBF | Logan | 23 min |
| Jul 19, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jul 19, 3:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 44 min |
| Jul 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 42 min |
| Jul 19, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 50 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 19, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 46 min |
| Jul 19, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 44 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 38 min |
| Jul 19, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Jul 19, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 41 min |
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 19, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| Jul 19, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 18 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 19, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 56 min |
| Jul 19, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.